What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 29, 3:48 PM CST, 22 minutes earlier.
Area forecast discussion, Aug 29, 3:48 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
448 PM CDT Sat Aug 29 2020
.UPDATE...
FOR EVENING DISCUSSION.
&&
.DISCUSSION...
Updated late afternoon zone grouping for better depiction of
showers and thunderstorms moving into northern parts of mid
state region. Initialization with best chances expected across
Upper Cumberland Region approaching evening hours best depicted
by CAMs HRRR/CONSShort Blend. Tweaked hourly temperature,
dewpoint, and wind speed/direction grids. Remainder of forecast
continues to be on track.
&&
.AVIATION...
18Z TAF DISCUSSION.
The few remaining MVFR clouds should continue to scatter out. Weak
boundary across the plateau may be a focusing mechanism for a few
storms this afternoon and evening...coupled with a weak cold
front that moves into the state. This means there could be VCTS
for all TAF sites 22-02Z. Since CSV has a better chance will
include a TEMPO from 20-24Z for peak time. Overnight winds drop
off and have light BR for CKV and CSV. Westerly winds today will
drop off overnight and become more easterly tomorrow. VCTS
expected again tomorrow after 14-16Z.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......JB Wright
AVIATION........12
Hazardous weather outlook, Aug 29, 2:04 AM CST, 14 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
304 AM CDT Sat Aug 29 2020
TNZ005>011-023>034-056>066-075-077>080-093>095-300815-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
304 AM CDT Sat Aug 29 2020
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
A few thunderstorms will be strong with heavy downpours and gusty
winds this afternoon and evening. A couple of the storms could be
briefly severe with damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A few strong storms with gusty winds may occur Sunday afternoon and
evening.
.SPOTTER INFORMATION STATEMENT...
Spotter should relay any information about observed severe weather
to the NWS while following all local, state, and CDC guidelines.
13
In the hours before
Local storm report, Aug 29, 3:21 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
421 PM CDT SAT AUG 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG CENTERVILLE 35.79N 87.45W
08/28/2020 HICKMAN TN SOCIAL MEDIA
PICTURES OF TREES DOWN, REPORTED IN EAST HICKMAN
COUNTY.
1211 PM TSTM WND DMG PRIMM SPRINGS 35.82N 87.25W
08/28/2020 HICKMAN TN EMERGENCY MNGR
TREES DOWN AND A FEW POWER OUTAGES IN THE PRIMM SPRINGS
AREA
1212 PM TSTM WND DMG 4 ESE LYLES 35.90N 87.27W
08/28/2020 HICKMAN TN SOCIAL MEDIA
PICTURE OF TREE DOWN. TIME ESTIMATED VIA RADAR.
1219 PM TSTM WND DMG 4 WSW FAIRVIEW 35.96N 87.19W
08/28/2020 WILLIAMSON TN SOCIAL MEDIA
TREES DOWN ON OLD FRANKLIN ROAD
1230 PM TSTM WND DMG KINGSTON SPRINGS 36.10N 87.10W
08/28/2020 CHEATHAM TN EMERGENCY MNGR
REPORT OF TREES DOWN ON POWERLINES. TIME ESTIMATED VIA
RADAR.
1235 PM TSTM WND DMG MOUNT PLEASANT 35.55N 87.19W
08/28/2020 MAURY TN EMERGENCY MNGR
TWO TREES DOWN ON DRY CREEK ROAD
1242 PM TSTM WND DMG ASHLAND CITY 36.28N 87.06W
08/28/2020 CHEATHAM TN EMERGENCY MNGR
REPORT OF TREES DOWN ON POWERLINES. TIME ESTIMATED VIA
RADAR.
0110 PM TSTM WND DMG 5 SW GOODLETTSVILLE 36.27N 86.78W
08/28/2020 DAVIDSON TN PUBLIC
TREES DOWN
0114 PM TSTM WND DMG 3 S RIDGETOP 36.35N 86.76W
08/28/2020 DAVIDSON TN SOCIAL MEDIA
TWO POWER POLES AND ONE LARGE TREE DAMAGED
0528 PM TORNADO 3 WNW VIOLA 35.55N 85.90W
08/28/2020 WARREN TN EMERGENCY MNGR
UPDATED INFO...A DAMAGE SURVEY BY WARREN COUNTY
EMERGENCY MANAGEMENT ALONG WITH VIDEO BY NEARBY
RESIDENTS INDICATE A BRIEF WEAK EF-0 TORNADO
INTERMITTENTLY TOUCHED DOWN IN SOUTHWEST WARREN COUNTY
BETWEEN MORRISON AND VIOLA. ONE BARN SUSTAINED
SIGNIFICANT DAMAGE ON CECIL LAXSON RD AND SEVERAL TREES
WERE BLOWN DOWN ALONG THE ROADWAY AND IN ADJACENT
ORCHARDS. ANOTHER SMALL BARN WAS DESTROYED ON FRED
HOOVER RD WITH A DAMAGE PATH NOTED THROUGH CORN FIELDS.
PATH LENGTH 1.6 MI AND PATH WIDTH 25 YDS.
0610 PM TSTM WND DMG 9 ENE MCMINNVILLE 35.75N 85.63W
08/28/2020 WARREN TN EMERGENCY MNGR
LARGE TREE DOWN BLOCKING ROAD AT 1621 COPENHAVER ROAD.
TIME ESTIMATED.
0654 PM TSTM WND DMG 10 E SPARTA 35.94N 85.30W
08/28/2020 WHITE TN SOCIAL MEDIA
LARGE TREE LIMBS DOWN ON OLD RAILROAD GRADE ROAD
0724 PM TORNADO 4 SSE BAXTER 36.10N 85.61W
08/28/2020 PUTNAM TN EMERGENCY MNGR
A DAMAGE SURVEY BY PUTNAM COUNTY EMA ALONG WITH RADAR
DATA INDICATE A BRIEF EF-0 TORNADO TOUCHED DOWN SOUTH OF
BAXTER. ONE HOME ON PALMER LN SUFFERED GARAGE DOOR
DAMAGE NEAR THE START OF THE PATH AND A MOBILE HOME LOST
PART OF ITS ROOF ON THOMAS TWIN OAK RD AT PALMER LN. A
BARN WAS DAMAGED ON MOSS RD NORTH OF ALTON BOYD RD.
SEVERAL TREES WERE SNAPPED AND UPROOTED ALONG THE
INTERMITTENT DAMAGE PATH. PATH LENGTH 2.83 MI AND PATH
WIDTH 50 YDS.
&&
EVENT NUMBER OHX2000500 OHX2000505 OHX2000501 OHX2000504 OHX2000503
OHX2000511 OHX2000502 OHX2000499 OHX2000506 OHX2000507 OHX2000508
OHX2000510 OHX2000509
SHAMBURGERSpecial weather statement, Aug 29, 3:23 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
423 PM CDT Sat Aug 29 2020
TNZ007-008-027-292200-
Robertson TN-Davidson TN-Sumner TN-
423 PM CDT Sat Aug 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAVIDSON...SUMNER
AND CENTRAL ROBERTSON COUNTIES UNTIL 500 PM CDT...
At 423 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Springfield to near Portland. Movement was
southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Gallatin, Springfield, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Ridgetop, Cross Plains,
Portland, Joelton, Orlinda, Oak Grove, Bledsoe Creek State Park and
Cottontown.
This includes the following highways...
Interstate 65 between mile markers 95 and 119.
Interstate 24 between mile markers 35 and 40.
LAT...LON 3638 8627 3627 8686 3654 8697 3664 8639
TIME...MOT...LOC 2123Z 328DEG 18KT 3648 8687 3655 8647
Shamburger
Special weather statement, Aug 29, 3:43 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
443 PM CDT Sat Aug 29 2020
TNZ010-011-030>034-292230-
Putnam TN-Fentress TN-Overton TN-Pickett TN-Clay TN-Jackson TN-
Smith TN-
443 PM CDT Sat Aug 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...WESTERN PICKETT...
NORTHEASTERN SMITH...JACKSON...SOUTHEASTERN CLAY...PUTNAM AND WEST
CENTRAL FENTRESS COUNTIES UNTIL 530 PM CDT...
At 443 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Carthage to near Byrdstown. Movement was
southeast at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Cookeville, Livingston, Gainesboro, Byrdstown, Algood, Baxter,
Grimsley, Crawford, Granville, Rickman, Cummins Falls State Park and
Standing Stone State Park.
This includes Interstate 40 between mile markers 267 and 295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3662 8514 3629 8487 3604 8567 3607 8569
3608 8572 3607 8576 3608 8578 3609 8577
3613 8581 3634 8597
TIME...MOT...LOC 2143Z 318DEG 24KT 3631 8589 3654 8518
ShamburgerSpecial weather statement, Aug 29, 3:57 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
457 PM CDT Sat Aug 29 2020
TNZ006-292245-
Montgomery TN-
457 PM CDT Sat Aug 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 545 PM
CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clarksville, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clarksville, Cunningham and Woodlawn.
This includes Interstate 24 between mile markers 1 and 14.
LAT...LON 3656 8714 3655 8714 3655 8712 3654 8712
3632 8731 3652 8760 3664 8749 3664 8731
TIME...MOT...LOC 2157Z 303DEG 16KT 3656 8747
ShamburgerSpecial weather statement, Aug 29, 4:03 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
503 PM CDT Sat Aug 29 2020
TNZ005-023-292245-
Stewart TN-Houston TN-
503 PM CDT Sat Aug 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STEWART AND NORTHWESTERN
HOUSTON COUNTIES UNTIL 545 PM CDT...
At 503 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paris Landing State Park, moving southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dover, Erin, Tennessee Ridge, Cumberland City and Houston County
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near the Tennessee River, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3647 8805 3649 8806 3653 8803 3658 8804
3660 8802 3635 8761 3624 8775 3625 8780
3623 8784 3624 8794 3631 8796 3645 8806
TIME...MOT...LOC 2203Z 316DEG 18KT 3646 8805
ShamburgerSpecial weather statement, Aug 29, 4:08 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
508 PM CDT Sat Aug 29 2020
TNZ008-009-028>030-292245-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-Smith TN-
508 PM CDT Sat Aug 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...SOUTHEASTERN SUMNER...
NORTHERN WILSON...SOUTHWESTERN MACON AND TROUSDALE COUNTIES UNTIL 545
PM CDT...
At 507 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gallatin to Lafayette. Movement was southeast
at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Gallatin, Lebanon, Carthage, Hartsville, Gordonsville, South
Carthage, Tuckers Crossroads, Dixon Springs, Pleasant Shade, Bledsoe
Creek State Park and Dickerson Chapel Recreation Area.
This includes the following highways...
Interstate 40 between mile markers 231 and 260.
Interstate 840 between mile markers 72 and 76.
LAT...LON 3649 8593 3618 8580 3613 8641 3643 8655
TIME...MOT...LOC 2207Z 325DEG 24KT 3638 8647 3642 8602
Shamburger